Alert archive / Alabama / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 41, NWS Birmingham, AL

April 7, 2004Elmore County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 7, 2004, 11:59 PM CDT for Elmore County, Montgomery County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2004, 11:59 PM CDT (04:59 UTC)
Expired
Apr 8, 2004, 12:30 AM CDT
In force
31 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Elmore County, AL, Montgomery County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2004-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2004-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2669 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WUUS54 KBMX 080459
SVRBHM
ALC051-101-080530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 PM CDT WED APR 7 2004

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELMORE COUNTY IN EAST CENTRAL ALABAMA
  NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 1230 AM CDT

* AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM WETUMPKA TO DANNELLY FIELD...
  MOVING EAST AT 30 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...BLUE 
RIDGE...CARTERS HILL...ECLECTIC...GRADY...KENT...MONTGOMERY.


STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES.

CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.

LAT...LON 3206 8630 3206 8640 3225 8640 3232 8653
          3243 8636 3269 8621 3269 8594 3237 8601
          3228 8591 3228 8601 3197 8600 3197 8630

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:51 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 7, 9:51 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 PM CDT WED APR 7 2004

.SHORT TERM...POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS WITH
HEAVY RAINFALL IS THE MAIN FORECAST CONCERN TONIGHT.

AT 945 PM CDT...NO WARNINGS WERE IN EFFECT AS A LARGE AREA OF
SHOWERS AND THUNDERSTORMS FROM DEMOPOLIS TO TALLEDEGA HAVE
GENERALLY WEAKENED.  THE ATMOSPHERE HAS MOISTENED OVER ALL BUT FAR
EAST ALABAMA AS DEWPOINTS HAVE QUICKLY JUMPED INTO THE THE UPPER
50S AND LOWER 60S.

THINK THAT ANY SEVERE THUNDERSTORM POTENTIAL FOR THE REST OF TONIGHT
WILL BE ON THE SOUTHERN EDGE OF THE LARGE AREA OF SHOWERS AND
THUNDERSTORMS WHERE THE AIRMASS IS MOST UNSTABLE...MAINLY SOUTH OF
A DEMOPOLIS TO MONTGOMERY TO EUFAULA LINE.  LARGE HAIL AND HEAVY
RAINFALL ARE THE MAIN CONCERNS.  WILL REMOVE SUMTER...GREENE...
HALE...AND BIBB COUNTIES FROM THE WATCH SHORTLY AS THE ATMOSPHERE
HAS STABILIZED CONSIDERABLY IN THESE LOCATIONS.

OTHERWISE...THE REST OF THE AREA CAN EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS THROUGHOUT THE NIGHT.  MOST PLACES SHOULD GET
SOME RAINFALL.  PATCHY FOG MAY DEVELOP LATE BUT NOT EXPECTING IT
TO BE WIDESPREAD.  OVERNIGHT LOW TEMPERATURES LOOK GOOD.

.UPDATE...WILL REMOVE SUMTER...GREENE...HALE...AND BIBB FROM
THE SEVERE THUNDERSTORM WATCH.  ALSO...WILL INCREASE RAIN CHANCES
SLIGHTLY AND ADJUST WEATHER TONIGHT.
&&

.PRELIMINARY NUMBERS...

BIRMINGHAM 58 77 52 79 54 / 90 30 00 00
MONTGOMERY 58 78 53 80 55 / 60 30 00 00
&&

.BMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL MIDNIGHT CDT ROUGHLY SOUTH OF A DEMOPOLIS TO CLANTON
LINE AND WEST OF INTERSTATE 65.
&&

MBS/91
Hazardous weather outlook, Apr 7, 1:20 PM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT WED APR 07 2004

ALZ011>015-017>050-072015-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
120 PM CDT WED APR 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT.  THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL
HAIL.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED.

In the hours before

Local storm report, Apr 7, 8:25 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
825 PM CDT WED APR 7 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0633 PM     WIND DAMAGE      9 N BOLIGEE             32.88N 88.08W
04/07/2004                   GREENE             AL   PUBLIC
            TREES DOWN ALONG AL HWY 39 IN MT HEBRON

0805 PM     HAIL             SELMA                   32.42N 87.03W
04/07/2004                   DALLAS             AL   PUBLIC
            PENNY SIZE HAIL IN SELMA

0805 PM     WIND DAMAGE      SELMA                   32.41N 87.03W
04/07/2004                   DALLAS             AL   PUBLIC
            ROOF BLOWN OFF SHED IN SELMA
Local storm report, Apr 7, 8:59 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
859 PM CDT WED APR 7 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     WIND DAMAGE      13 NE GREENSBORO        32.86N 87.46W
04/07/2004                   HALE               AL   EMA
            TREES DOWN ALONG AL HWY 25 NEAR WATEROAK.

0805 PM     HAIL             3 N BRENT               32.97N 87.18W
04/07/2004                   BIBB               AL   PUBLIC
            MARBLE SIZE HAIL 3 NW OF BRENT

0835 PM     HAIL             BILLINGSLEY             32.66N 86.70W
04/07/2004                   AUTAUGA            AL   SPOTTER
            HALF INCH HAIL

0855 PM     HAIL             12 SW BILLINGSLEY       32.56N 86.89W
04/07/2004                   AUTAUGA            AL   PUBLIC
            GOLFBALL SIZE HAIL IN JONES
Local storm report, Apr 7, 8:59 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
859 PM CDT WED APR 7 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     WIND DAMAGE      13 NE GREENSBORO        32.86N 87.46W
04/07/2004                   HALE               AL   EMA
            TREES DOWN ALONG AL HWY 25 NEAR WATEROAK.

0805 PM     HAIL             3 N BRENT               32.97N 87.18W
04/07/2004                   BIBB               AL   PUBLIC
            MARBLE SIZE HAIL 3 NW OF BRENT

0835 PM     HAIL             BILLINGSLEY             32.66N 86.70W
04/07/2004                   AUTAUGA            AL   SPOTTER
            HALF INCH HAIL

0820 PM     HAIL             12 SW BILLINGSLEY       32.56N 86.89W
04/07/2004                   AUTAUGA            AL   PUBLIC
            GOLFBALL SIZE HAIL IN JONES
Local storm report, Apr 7, 9:16 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
916 PM CDT WED APR 7 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             CENTREVILLE             32.96N 87.13W
04/07/2004                   BIBB               AL   EMA
            PENNY SIZE HAIL

0909 PM     HAIL             3 SE CLANTON            32.81N 86.58W
04/07/2004                   CHILTON            AL   EMA
            DIME SIZE HAIL
Special weather statement, Apr 7, 9:52 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 PM CDT WED APR 7 2004

ALZ030>032-034-080330-
BIBB-GREENE-HALE-SUMTER-

...COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH...

THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM WATCH NUMBER #51...
  BIBB            GREENE          HALE            SUMTER

ALZ033-035-039>042-080330-
AUTAUGA-CHILTON-DALLAS-LOWNDES-MARENGO-PERRY-

...COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH...

THE FOLLOWING CONTIES REMAIN IN WATCH NUMBER #51...
  AUTAUGA         CHILTON         DALLAS          LOWNDES
  MARENGO         PERRY
Local storm report, Apr 7, 11:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1150 PM CDT WED APR 7 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1104 PM     HAIL             PRATTVILLE              32.47N 86.45W
04/07/2004                   AUTAUGA            AL   SPOTTER
            PENNY HAIL

1123 PM     HAIL             PRATTVILLE              32.46N 86.46W
04/07/2004                   AUTAUGA            AL   EMA
            GOLF BALL HAIL

1126 PM     HAIL             PRATTVILLE              32.47N 86.45W
04/07/2004                   AUTAUGA            AL   EMA
            QUARTER HAIL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:10 PM CDTSevere Thunderstorm WarningBMXHale35 min
Apr 7, 7:22 PM CDTSevere Thunderstorm WarningBMXDallas38 min
Apr 7, 7:43 PM CDTSevere Thunderstorm WarningBMXBibb, Hale62 min
Apr 7, 7:58 PM CDTSevere Thunderstorm WarningBMXDallas17 min
Apr 7, 8:05 PM CDTSevere Thunderstorm WarningBMXAutauga55 min
Apr 7, 8:35 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa55 min
Apr 7, 8:42 PM CDTSevere Thunderstorm WarningBMXChilton48 min
Apr 7, 10:50 PM CDTSevere Thunderstorm WarningBMXAutauga25 min
Apr 7, 11:11 PM CDTSevere Thunderstorm WarningBMXAutauga34 min
Apr 7, 11:22 PM CDTSevere Thunderstorm WarningBMXElmore, Montgomery38 min
Apr 8, 12:29 AM CDTSevere Thunderstorm WarningBMXMontgomery31 min
Apr 8, 12:35 AM CDTSevere Thunderstorm WarningBMXMacon40 min
Apr 8, 9:24 AM CDTSevere Thunderstorm WarningBMXPike36 min
Apr 8, 9:54 AM CDTSevere Thunderstorm WarningBMXBarbour36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.